Registered NurseRegister Today!
This is a discussion on Registered Nurse in Nursing Issues On Patient Safety, part of General Nursing ... Please help! Need advice on medication error. I am a new grad, just 7 months as a nurse. Yesterday...by mardee10 Mar 9, '09Please help! Need advice on medication error. I am a new grad, just 7 months as a nurse. Yesterday I made my first medication error by giving my patient lasix instead of solumedrol. The premix medication that came from the pharmacy had the correct pt's name, drug and dosage but the attached vial which I did not double check was furosemide 40 mg. To make the story short, I immediately reported my mistake to the MD, pharmacy and the weekend supervisor. Made my incident report, monitored my pt. No allergic or any adverse reaction was noted and Pt's vital signs remained stable until my shift ended. I could not sleep and I still have a terrible headache. I feel very stupid and so guilty for my carelessness! To add to my worries, my charge nurse just called me and told me that I might lose some points on my lisence for this very big mistake that I made. I am terrified and very scared right now. Please reply anyone!
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=376193©2013 allnurses.com INC. All Rights Reserved.
- 934 Views
- Mar 9, '09 by CaLLaCoDeI wouldn't be too worried, you did the right thing by reporting the incident. Just think of it as a learning experience you'll will always look back on when other's question the need for checking the five pt rights.
Once upon a time...
I was working my floor during the very early morn and I was just about to administer Protonix.. When I removed the bottle, I noted that the color was the same as any Protonix bottle, the shape was a little shy of the norm. On closer examination, I noticed that it indeed was not Protonix but Ceftazidime. I don't know what adverse effects this could have caused my patient and am thankful I did not have to find out! I shared the evidence of mislabeling to pharmacy after my shift had ended.Last edit by CaLLaCoDe on Mar 9, '09
- Mar 9, '09 by ohmeowzer RNwe all make mistakes , you are only human. now you know to double , triple check the label before you give a med. luckliy there was no reaction to the patient. i don't know what they mean by points of your license. i thought only driver's license's had points.
- Mar 10, '09 by Hawajdon't worry. you did the right thing by reporting the incidence. I think It wont affect you if no other incidence reported within the next 3 months.humans made mistakes.
wish you luck
- Mar 10, '09 by rntofnp2014Stuff happens. It'll be ok. No harm done. This is why you fill out incident reports, to try to prevent this kind of thing from happening again. Nowadays they look for a procedural way to avoid this as opposed to the old fashioned pin consequences on one singular person. Betcha you'll never do that again